MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID
Model Number IPN048386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during intubation a small part of the fiber optic falls down into the esophagus".Additional information received stated that "it has been removed after the gastroscope procedure".No patient harm or injury reported.Patient condition reported as "fine".
 
Event or Problem Description
It was reported that "during intubation a small part of the fiber optic falls down into the esophagus".Additional information received stated that "it has been removed after the gastroscopie procedure".No patient harm or injury reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(6) the actual device was returned and sent to the manufacturing site for evaluation.The manufacturing site reports: "the complaint sample was visually inspected by the chandigarh investigating team and the customer reported failure mode was verified and confirmed, i.E., the light pipe was broken as stated in the complaint notification." in addition it was reported "visual inspection result showed, the spot-welding joint was intact in complaint device and there was deep scratch mark discovered on the complaint device, it seems that the observed defect of scratch mark on the complaint sample is suspected and might be due to mishandling of product during use, or the product was potentially contacted with an embossed surface which resulted in the scratch generation on blade profile.Further we did perform the dimensional inspection of the customer returned complaint sample for critical dimensions which could contribute for light guide breakage and for product functionality.As per the dimensional inspection results of complaint sample, defective product was found acceptable for critical dimensions as per design/drawing and manufacturing release specifications." the device hi story record for lot code 2104331 was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.Manufacturer's conclusion: "the complaint of a light guide breakage in rusch green lite mac 3 product during use was confirmed by the chandigarh complaint investigation team.The light pipe of the blade broke at the pipe side during intubation, as stated in the complaint summary (which pulls the light).The product was manufactured and packed at the chandigarh site in april 2021.We inspect this product family 300% prior to shipment from india, so we can state that it left the manufacturing site fully functional.Although we received the additional information from customer where customer confirmed that he did not notice or hear any abnormal or crack sound of light guide during intubation, so it could be possible that light guide was already broken before use.Even visual inspection results showed, the spot-welding joint was intact in the complaint device and there was deep scratch mark discovered on the complaint device, it seems that the observed defect of scratch mark on the complaint sample is suspected and might be due to mishandling of the product during use, or the product was potentially contacted with an embossed surface which resulted in the scratch generation on blade profile, but there is no objective evidence of such information which states that the product was mishandled, but a scratch on blade profile shows product potentially had come in contact with embossed surface.Since the light pipe was broken during use and medical intervention was performed to retrieve the plastic part, with these facts this complaint is considered justified.".

Brand Name
RUSCH GREENLITE DISP MTL MAC 3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13667367
Report Number8030121-2022-00007
Device Sequence Number5303194
Product Code CCW
UDI-Device Identifier14026734626074
UDI-Public14026734626074
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/15/2026
Device Model NumberIPN048386
Device Catalogue Number004551003
Device Lot Number2104331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown